# SDR CA080630003

- Difficulty date: April 25, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 18,995 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 149NLR
- Condition: Failed
- Location: Engine
- Part time: 61 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER SITTING FOR 4 MONTHS, THE PILOT TRIED TO START THE ENGINE AND AFTER ONE REVOLUTION THE STARTER QUIT. THE STARTER WAS REMOVED AND REPLACED. THE ARMATURE END OF THE STARTER HSG WAS BROKEN OUT AND TWISTED, INDICATING THAT SOMETHING WAS BINDING IN THE ARMATURE AREA. STARTER SENT TO MFG FOR TEAR DOWN AND FOLLOW UP.
